MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-06-27-135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review: a single photograph of a procedural image was provided for analysis.No procedural devices were received for analysis.The image is a side profile cine.In the image the visi-pro stent appears to be fractured into two segments.Due to the quality and clarity it is not possible to visualize individual stent strut rows.One segment appears longer than the other of the unknown length stent.Given that the targeted lesion length is 30mm the stent is most likely a 27mm length stent.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician implanted a visipro balloon expandable stent during procedure to treat a moderately calcified plaque lesion in the mid biliary artery of superior mesenteric artery (sma) with 90+% stenosis.The vessel was moderately calcified.The vessel diameter and lesion length were 6mm and 30mm respectively.Non-medtronic 6fr sheath and 0.035" guidewire were used during procedure.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.The lesion was not pre dilated.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.Post angiography revealed brisk flow with the stent fully inflated.Post procedure, there was no identified issues with the visipro.When the patient was seen for a follow up appointment, the visipro stent fracture was noted on the mri.There was no vessel damage noted.There was no other stent present in the sma besides the visipro.The stent was not removed and a non-medtronic stent was placed.Patient is doing well and seen at follow-up.Imaging shows stent fractured in half.There are no plans to remove the fractured stent.No further injury reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11363951
Report Number2183870-2021-00074
Device Sequence Number792926
Product Code NIO
UDI-Device Identifier00643169787698
UDI-Public00643169787698
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberPXB35-06-27-135
Device Catalogue NumberPXB35-06-27-135
Device Lot NumberB091412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight119